Facebook Pixel

Cramps while on Birth Control

By November 18, 2011 - 2:13pm
Rate This

I am on the 3rd week of my birth control pill (so the week before the sugar ones) and I experienced some mild cramping… I have taken birth control before starting in Sept 2010 to May 2011 and then stopped and started taking them again the beginning of November.

Just wondering if this is considered normal??? I never had mild cramping like this when I took them a few months back…

Add a Comment1 Comments


I did some research to help answer your question. In general, one of the benefits of birth control pills is the reduction of premenstrual symptoms such as cramping. A pill period is not the same as a menstrual period because it is controlled and regulated by synthetic hormones.

Since this is a new reaction, give your gynecologist a call. He or she may have an explanation, or at least, put your mind at ease.


November 18, 2011 - 5:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!